New York, 2005

Flood in New York, April 2 to 3, 2005

April 2 to 3, 2005 · NWS ALY · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$180,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Apr 2, 4:25 PM EST, 1 hour earlier.

Area forecast discussion, Apr 2, 4:25 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
425 PM EST SAT APR 2 2005

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
THIS ENTIRE PERIOD WILL BE DOMINATED BY THE STRONG CUTOFF UPPER LOW
THAT WILL LIFT NORTHEASTWARD ACROSS THE REGION TONIGHT AND SUNDAY...
AND REACH THE CANADIAN MARITIMES BY TUESDAY MORNING.

HEAVY RAIN EARLY TONIGHT WILL BECOME MAINLY OCCASIONAL LIGHT RAIN
LATE TONIGHT AND SUNDAY AS THE CENTER OF THE UPPER LOW MOVES OVER
THE FORECAST AREA FOR MOST OF THE DAY ON SUNDAY. AS IT LIFTS TO THE
NORTHEAST OF THE FORECAST AREA SUNDAY NIGHT...ENOUGH COLD AIR WILL
COME INTO THE REGION FOR LEFTOVER RAIN TO CHANGE TO SNOW AT HIGHER
ELEVATIONS. BY MONDAY JUST SHOWERS WILL REMAIN IN THE CYCLONIC
NORTHWEST FLOW WITH ENOUGH COLD AIR DURING THE MORNING FOR SNOW
SHOWERS AT HIGHER ELEVATIONS.

&&

.LONG TERM (TUESDAY THROUGH SATURDAY)...
A BRIEF PERIOD OF DRY AND FAIR WEATHER TUESDAY THROUGH WEDNESDAY
NIGHT. THEN ANOTHER CUTOFF LOW WILL MOVE INTO THE REGION WITH A
PROLONGED CHANCE OF RAIN/SHOWERS THURSDAY THRU SATURDAY. AT THIS
TIME...MODEL PCPN FORECASTS ARE NOT AS HEAVY AS WITH PREVIOUS
SYSTEMS...POSSIBLY BECAUSE THE CUTOFF LOW HAS ALREADY REACHED ITS
MATURE STAGE AND LOST MUCH OF ITS DYNAMICS BY THE TIME IT REACHES
OUR AREA.

&&

.AVIATION...MAINLY MVFR/IFR CONDITIONS WILL PREVAIL WITH
RAIN...RAIN-INDUCED FOG AND LOW CEILINGS. TERMINALS COULD BRIEFLY
REACH INTO VFR CATEGORY BUT WILL NOT LAST THERE. IF ANYTHING LATER
TONIGHT...WHILE THE RAIN WILL EVENTUALLY BECOME MORE SHOWERY AND
DRIZZLY...CEILINGS WILL LOWER INTO THE LIFR RANGE WITH SOME FOG
PERSISTING OR WORSENING. CONDITIONS WILL REMAIN IFR/MVFR INTO
SUNDAY. A STRONG LOW LEVEL SOUTHEASTERLY JET...UP TO 60 KTS...WILL
CAUSE LOW LEVEL WIND SHEAR ACROSS MOST THE REGION UNTIL 02Z-06Z.

&&

.HYDROLOGY...WIDESPREAD MINOR TO MODERATE FLOODING IS TAKING PLACE
ACROSS OUR HSA. WE EXPECT ANOTHER 1-3 INCHES OF RAINFALL TONIGHT
INTO SUNDAY SO MORE FLOODING PROBLEMS WILL TAKE PLACE. AFTER
THAT...SOME DRYING WEATHER IS IN THE OFFING. THE RUNOFF WILL
CONTINUE THROUGH SUNDAY...AND LARGER RIVERS WILL NOT CREST UNTIL
LATE SUNDAY OR EVEN MONDAY.

&&

.FIRE WEATHER SYNOPSIS...WET FLAG CONDITIONS WILL CONTINUE THROUGH
SUNDAY. AFTER THAT...SLOW DRYING WILL TAKE PLACE SO THE FIRE WEATHER
THREAT LOOKS VERY MINIMAL INTO MUCH OF NEXT WEEK.
&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH 6PM EDT SUNDAY.
     FLOOD WARNING FOR THE HOUSATONIC RIVER.
MA...FLOOD WATCH THROUGH 6PM EDT SUNDAY.
     FLOOD WARNING FOR THE HOUSATONIC RIVER.
NY...FLOOD WATCH THROUGH 6PM EDT SUNDAY.
     FLOOD WARNINGS FOR THE MOHAWK...SCHOHARIE...HUDSON...ESOPUS...
         METTAWEE AND ROUNDOUT.
VT...FLOOD WATCH THROUGH 6PM EDT SUNDAY.

&&
Hazardous weather outlook, Apr 2, 2:00 PM EST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
200 PM EST SAT APR 2 2005

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-031200-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-WESTERN
SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
200 PM EST SAT APR 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.

.DAY ONE...

WIDESPREAD FLOODING IS EXPECTED TODAY.  PLEASE SEE FLOOD WATCHES AND
WARNING STATEMENTS.

.DAYS TWO THROUGH SEVEN...

FLOODING TO CONTINUE SUNDAY...AND PROBABLY INTO EARLY NEXT WEEK ON
SOME RIVERS.  THERE IS A CHANCE THAT THERE MAY BE MORE HEAVY RAINFALL
LATE IN THE WEEK...ABOUT FRIDAY...BUT THIS IS VERY UNCERTAIN AS IT IS
SO FAR INTO THE FUTURE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING COUNTIES...

ULSTER...GREENE...DUTCHESS...LITCHFIELD...COLUMBIA...BERKSHIRE...
MONTGOMERY...FULTON...SCHOHARIE...ALBANY...SCHENECTADY...
RENSSELAER...SARATOGA...WASHINGTON...BENNINGTON...WINDHAM....
HERKIMER...HAMILTON AND WARREN COUNTIES.

ANY REPORTS OF RAINFALL WOULD BE GREATLY APPRECIATED AT THE WEATHER
SERVICE IN ALBANY.

OKEEFE

In the hours before

Local storm report, Apr 2, 12:57 PM EST, 4 hours 28 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP C
1256PM     SAT APR 02 2005
#1 0000001 000
CDSO WLSR APTS
00789    FILE 28   DELAWARE CO SHERIFF  NY0120000            APR 02-05
TO       DELAWARE COUNTY POLICE AND EMS AGENCIES AND SURROUNDING COUNTIES

PER DEPUTY DIRECTOR OF EMS SERVICES, GLENN MORRISON

 DELAWARE COUNTY EOC IS NOW FULLY OPERATIONAL    IT IS CURRENTLY STAFFED BY

COUNTY EMERGENCY MANAGEMENT
COUNTY SHERIFFS OFFICE
COUNTY PLANNING DEPT
COUNTY PUBLIC HEALTH
RED CROSS
NY STATE POLICE
COUNTY DPW
NYS EMERGENCY MANAGEMENT

TO CONTACT ANY OF THESE AGENCIES   CALL 607-746-9600

AUTHDEP DIRECTOR EMS  GLENN MORRISON     MILLS, JO    12-56

OPER - MILLS,JOANN P                  1255
Local storm report, Apr 2, 1:51 PM EST, 3 hours 34 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP C
0149PM     SAT APR 02 2005
#1 0000001 000
CDSO WLSR
00790    FILE 28   DELAWARE CO SHERIFF  NY0120000            APR 02-05
TO       APTS

PINE LAKE ROAD BETWEEN STATE HIGHWAY 23 AND CHARLOTTE CREEK ROAD

HAS BEEN CLOSED DUE TO FLOODING T/DAVENPORT

AUTH DEP DIR GLENN MORRISON EM SVCS              PARSONS 1350
OPER - MILLS,JOANN P                  1349
Local storm report, Apr 2, 2:18 PM EST, 3 hours 7 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP C
0217PM     SAT APR 02 2005
#1 0000001 000
CDSO WLSR APTS
00791    FILE 28   DELAWARE CO SHERIFF  NY0120000            APR 02-05
TO       ATTN  DELAWARE COUNTY POLICE AGENCIES AND EMS SERVICES

 ROAD CLOSING   T/HAMDEN   BASIN CLOVE ROAD BETWEEN BACK RIVER ROAD AND CO 10

CLOSED DUE TO FLOODING

AUTH DEP DIR GLENN MORRISON EMS SVCS    MILLS 14 -18

OPER - MILLS,JOANN P                  1416
Local storm report, Apr 2, 2:38 PM EST, 2 hours 47 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP C
0237PM     SAT APR 02 2005
#1 0000001 000
CDSO WLSR APTS
00792    FILE 28   DELAWARE CO SHERIFF  NY0120000            APR 02-05
TO       ATTN  DELAWARE COUNTY POLICE AGENCIES AND EMS SERVICES

 ROAD CLOSING   T/COLCHESTER      RIVER ROAD BETWEEN DOWNSVILLE AND CORBETT

CLOSED DUE TO FLOODING                                     ROAD CLOSING

AUTH DEP DIR GLENN MORRISON EMG SVCS                 PARSONS   1437

OPER - MILLS,JOANN P                  1436
Local storm report, Apr 2, 2:44 PM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
244 PM EST SAT APR 02 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     FLOOD            NEW PALTZ               41.75N 74.08W
04/02/2005                   ULSTER             NY   LAW ENFORCEMENT

            SPRINGTOWN ROAD CLOSED BETWEEN KLEINKILL ROAD AND DUG
            ROAD.

0236 PM     HEAVY RAIN       CEDARVILLE              42.93N 75.11W
04/02/2005  0.00 INCH        HERKIMER           NY   TRAINED SPOTTER

            MUD SLIDE REPORTED.

&&

OKEEFE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Western Greene

When
April 2, 5:25 PM EST to April 3, 12:25 AM EST
Where
Western Greene forecast zone
Property damage
$180,000
Reported by
OTHER FEDERAL AGENCY
Coordinates
42.277, -74.123 (the zone’s center; the record gives no point)

West Kill reached flood stage at 3.0 feet in Spruceton.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447930.